My article for Metro.co.uk: ‘What I wish people knew about Mental health medication and Weight gain’

Today I was published for the first time on the Metro.co.uk website, with quotes from my friend Jonny Benjamin MBE, Dr Amy Jebreel- psychiatrist and Dr Clare Morrison, GP at Med Express UK. I enclose a snippet here and link to the full article. This is an intensely personal article for me, about weight gain on mental health medication and I know so many of you can relate to this. I would love to hear your feedback!

metro1
(image: Ella Byworth for Metro.co.uk)

‘At age 15, I was referred to a psychiatrist for a serious episode of depression and anxiety (later known to be bipolar disorder). With parental permission, I was put on an anti-psychotic medication olanzapine, to calm my mind. 

What I didn’t know then, was that olanzapine is one of the worst drugs for weight gain, and although the drug calmed my mind, I put on several stone in weight. As a vulnerable teenager, being overweight was upsetting for my body image and self-esteem.’

Read full article: http://metro.co.uk/2018/01/16/what-people-dont-understand-about-mental-health-medication-and-weight-gain-7231252/?ito=cbshare

Twitter: https://twitter.com/MetroUK | Facebook: https://www.facebook.com/MetroUK/

 

 

Advertisements

11 thoughts on “My article for Metro.co.uk: ‘What I wish people knew about Mental health medication and Weight gain’

  1. Congratulations! That’s great 🙂 It’s certainly something that affects a lot of people (including me), and for people in a vulnerable mind set it can be awful.

    Liked by 1 person

  2. Congratulations on the publication of your article and thanks for sharing your story. I think a lot of people can relate because it’s a double edged sword. You need the medication, but it causes side effects that can hinder your progress. It’s not easy and is frustrating. I constantly have to monitor my eating habits and try to exercise when I have the energy without going overboard. Great post!

    Liked by 1 person

  3. Information that we need to know!!! So important and what. Great accomplishment to be published!
    Noone told us mirtazapine could cause 40lb weight gain infact the psychiatrist said tat was not the cause. Liar!!!
    Thank you for sharing this information

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s